Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Tender reddish patch on the knee. History of knee pain and diabetes. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Last night I developed a tender, red patch about the size of a business card on the inside of my right knee. I had previously had some issues with knee pain but I've never seen this before. Not sure if it's dermatological or orthopedic. I am a type 2 diabetic, 41 year old female. I have an appointment with my doctor but can't see him until tomorrow. Advice?
Posted Sun, 3 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 25 minutes later

Thanks for your query.

The rash appears to be allergic in nature. The erythema and irregular borders of the rash adds to this fact.

Joint pathologies rarely present with a rash on the skin over the joint.I would not consider the orthopedic problem to be related to the rash above.

I suggest you to take a dose of Tab Benadryl which will help you to get rid of the rash if it is due to allergy.

Hope I answered your query.Do come up with follow ups if any.

Above answer was peer-reviewed by
Follow-up: Tender reddish patch on the knee. History of knee pain and diabetes. Advice? 4 minutes later
A coworker tried to tell me it looks like cellulitis or phlebitis, which got me a little nervous (I'm a bit of a hypochondriac anyway). Should I not worry about that then? I do have an appointment with my regular physician tomorrow.
Answered by Dr. Raju A.T 10 minutes later
Hi again,

Thanks for writing back.

Cellulitis or phlebitis though present with tender rashes also present with local swelling and continuous unbearable pain.I do not consider for it to be due to cellulitis or phlebitis.

Well, a detailed examination of the rash will surely help in identifying the exact cause of the rash. Do consult the physician tomorrow and share his opinion with me.

Anticipating your response,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor